Communications in Information and Systems

Volume 16 (2016)

Number 2

Monotonicity of entropy and Fisher information: a quick proof via maximal correlation

Pages: 111 – 115

DOI: http://dx.doi.org/10.4310/CIS.2016.v16.n2.a2

Author

Thomas A. Courtade (Department of Electrical Engineering and Computer Sciences, University of California at Berkeley)

Abstract

A simple proof is given for the monotonicity of entropy and Fisher information associated to sums of i.i.d. random variables. The proof relies on a characterization of maximal correlation for partial sums due to Dembo, Kagan and Shepp.

Keywords

entropy, Fisher information, maximal correlation

Full Text (PDF format)